1. #1
    IMightBeWrong's Avatar
    Join Date
    Apr 2007
    Location
    Phoenix, AZ
    Posts
    1,053
    --
    Hell yeah! Hell no!

    Could use some advice about dizziness.

    Lately I've been getting really dizzy after a cardio workout, but it only happens when I finish, and if I start again it goes away. Its occasionally accompanied by nausea, but goes away if I get back to it. Finishing up my cardio means sitting through an upset stomach and a spinning room for about 5-10 minutes. Got any ideas about what the issue might be?

    I'm thinking it may have something to do with an antibiotic I just finished taking since I had to fight off strep throat not long ago, but I'm not 100% sure. Hoping somebody might know about this from experience.

  2. #2
    BSDaemon's Avatar
    Join Date
    Nov 2004
    Location
    Boulder
    Posts
    2,024
    --
    Hell yeah! Hell no!
    sounds like low blood sugar (hypoglycemia)... what are you eating, how's your metabolism?

  3. #3
    IMightBeWrong's Avatar
    Join Date
    Apr 2007
    Location
    Phoenix, AZ
    Posts
    1,053
    --
    Hell yeah! Hell no!
    Quote Originally Posted by BSDaemon
    sounds like low blood sugar (hypoglycemia)... what are you eating, how's your metabolism?
    I think its more likely high blood sugar with halloween coming up. I have some willpower problems when it comes to M&Ms with peanuts. But then again, I still don't eat too many of them. I also quit smoking about 3 weeks ago (thank god, I'm slowly killing all of my bad habits to get back in shape). Withdrawal symptoms maybe? Aside from the recent intake of fun sized bags of M&Ms, I keep my diet pretty close to as follows:

    Most carbs come from fruit, and are eaten only in the morning.

    White meat and spinach are primary sources of protein.

    Salad with all meals after noon.

    Very little dairy.

    Every day I take one multivitamin (Every Man's One Daily) and 3 Flax Seed Oil Extract capsules throughout the day.

  4. #4
    I'd like to leave this world like I came into it: Screaming, naked & covered in someone else's blood supporting member
    Asriel's Avatar
    Join Date
    Dec 2005
    Location
    Essex
    Posts
    3,794
    --
    Hell yeah! Hell no!
    Are you taking in any carbs at Breakfast time? Oats, that kinda thing?
    " The reason elite level MMAists don't fight with aikido is the same reason elite level swimmers don't swim with their lips." - Virus

    " I shocked him with my skills on the ice becuase Wing Chun is great for hockey fighting." - 'Sifu' Milt Wallace

    "Besides, as you might already know (from Virus, for example) - there's only 1 wing chun and it sucks big time" - Tonuzaba

    "Even when I'm promising mayhem and butt-chicanery, I'm generally posting with a smile on my face." - Sochin101

    "That said, if he blocked my hip on a drop nage, I would extend my leg into a drop tai Otoshi and slam him so hard his parents would die." - MTripp


  5. #5

    Join Date
    Aug 2005
    Posts
    114
    --
    Hell yeah! Hell no!
    Maybe you are allergic to peanuts or something else. Test yourself for allergies.

  6. #6
    IMightBeWrong's Avatar
    Join Date
    Apr 2007
    Location
    Phoenix, AZ
    Posts
    1,053
    --
    Hell yeah! Hell no!
    Quote Originally Posted by Asriel
    Are you taking in any carbs at Breakfast time? Oats, that kinda thing?
    Yes. I posted that above. I get my carbs from fruits in the mornings, occasionally oatmeal or poached eggs on bagels. I love those...

  7. #7
    BaronVonDingDong's Avatar
    Join Date
    Aug 2008
    Location
    Lord Cholmondeley's Airfield, Hants.
    Posts
    952
    --
    Hell yeah! Hell no!
    Quote Originally Posted by zaohu
    I think its more likely high blood sugar with halloween coming up. I have some willpower problems when it comes to M&Ms with peanuts.
    I hear you there. I've been using fitday.com to help lose weight and yesterday was flooded with coruscating shame as I watched myself enter "16 fun-size Snickers bars."

    But keeping things on track - it could well be related to smoking. Giving up the growlers frequently left me feeling nauseous and light-headed. Have you dramatically increased the amount or intensity of the cardio in the three weeks since you quit? If so, your body chemistry could be adjusting at the same as you're asking new things of it.

    Hope you feel better soon.

  8. #8
    IMightBeWrong's Avatar
    Join Date
    Apr 2007
    Location
    Phoenix, AZ
    Posts
    1,053
    --
    Hell yeah! Hell no!
    Quote Originally Posted by glf
    I hear you there. I've been using fitday.com to help lose weight and yesterday was flooded with coruscating shame as I watched myself enter "16 fun-size Snickers bars."

    But keeping things on track - it could well be related to smoking. Giving up the growlers frequently left me feeling nauseous and light-headed. Have you dramatically increased the amount or intensity of the cardio in the three weeks since you quit? If so, your body chemistry could be adjusting at the same as you're asking new things of it.

    Hope you feel better soon.
    Were they at least the snickers with almonds? Because if so, its not so shameful. Those things are awesome.

    My cardio has remained the same for a long while now. I run 4 miles every time I step on the treadmill and skip rope occasionally for about 10 minutes each time. Could very well be the smoking I think. It sucks to give it up! I have nothing to do during break-time at work now...

  9. #9

    Join Date
    Jan 2008
    Posts
    27
    --
    Hell yeah! Hell no!
    Make sure you're drinking enough water before and during your workout.

  10. #10

    Join Date
    Sep 2007
    Location
    Finland
    Posts
    797
    --
    Hell yeah! Hell no!
    If it keeps repeating even after you get your diet and hydration right, you might want to check your blood pressure. Particularly if you have a family history of heart/vascular disease.

    I carried around a measurement device for a week and i hit insane BP while working out, and even worse when studying. The doctor said while i don't need meds yet i need to calm the **** down (More or less verbatim)

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Log in

Log in
Single Sign On provided by vBSSO